Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 13, 2013, 9:30 AM CST for Perry County, Tennessee. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 13, 2013, 9:30 AM CST (15:30 UTC)
- Expired
- Jan 13, 2013, 10:15 AM CST
- In force
- 45 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Perry County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 13, 9:47 AM CST | HAIL 0.7 | Lobelville, TN | DIME SIZED HAIL REPORTED IN PERRY COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 359 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
651
WUUS54 KOHX 131530
SVROHX
TNC135-131615-
/O.NEW.KOHX.SV.W.0001.130113T1530Z-130113T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
930 AM CST SUN JAN 13 2013
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PERRY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1015 AM CST
* AT 924 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THE STORM WAS NEAR DECATURVILLE...MOVING
NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
LINDEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD PRODUCE FLASH FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR PERRY
COUNTY UNTIL 1100 AM.
&&
LAT...LON 3548 8799 3553 8798 3559 8802 3573 8802
3584 8779 3584 8775 3566 8774 3566 8773
3557 8772 3545 8803 3547 8803
TIME...MOT...LOC 1529Z 223DEG 44KT 3552 8808
$$
FORECASTER:
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 9:07 AM CST, 23 minutes earlier.
Area forecast discussion, Jan 13, 9:07 AM CST, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 907 AM CST SUN JAN 13 2013 .MESOSCALE UPDATE... FRONTAL BOUNDARY WITH INVERTED TROUGH DRAPED DOWN THROUGH WESTERN MIDDLE TENNESSEE NEAR THE TENNESSEE RIVER AT 15Z. 55 KNOT 850 MILLIBAR JET PUNCHING INTO SOUTHWEST MIDDLE TENNESSEE HAS ENHANCED EMBEDDED STORMS ALONG THE TENNESSEE RIVER WITH OCCASIONAL BOWING NOTED. ISSUED A SIGNIFICANT WEATHER ADVISORY A FEW MINUTES AGO FOR THIS AREA FOR 45 TO 50 MPH GUSTS. STORMS ARE MOVING NORTHEAST AT 50 MPH. WITH WET GROUND SHALLOW ROOTED TREES WILL BE EASIER UPROOTED. HEAVY RAIN EVENT UNDERWAY FOR THE MID STATE WITH FLASH FLOOD WARNINGS CURRENTLY IN EFFECT FOR AREAS GENERALLY WEST OF INTERSTATE 65...EXCEPT FOR SOUTHERN TIER OF COUNTIES. HEAVY RAINS WILL SPREAD EAST DURING THE COURSE OF THE DAY FOLLOWED BY MUCH COLDER TEMPERATURES. TEMPS ARE ALREADY IN THE 40S IN WEST TENNESSEE BEHIND THE FRONT. BOYD && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TNZ005>011-022>034- 056>066-075-077>080-093>095. && BOYD
Hazardous weather outlook, Jan 13, 5:00 AM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CST SUN JAN 13 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-141100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CST SUN JAN 13 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A LARGE AREA OF SHOWERS AND ISOLATED THUNDERSTORMS ALONG AN APPROACHING COLD FRONT WILL BRING INTENSE RAINFALL RATES AT TIMES THROUGH LATE TONIGHT. RAINFALL AMOUNTS WILL TOTAL ONE TO TWO INCHES...WITH LOCALLY HIGHER AMOUNTS OF THREE INCHES POSSIBLE. THIS MUCH RAINFALL WILL LEAD TO RAPID RISES ON SMALLER CREEKS AND STREAMS... AS WELL AS PRODUCE ISOLATED FLASH FLOODING IN URBAN AREAS. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 31
In the hours before
Special weather statement, Jan 13, 8:52 AM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
852 AM CST SUN JAN 13 2013
TNZ022-024-056-057-131530-
BENTON-HICKMAN-HUMPHREYS-PERRY-
852 AM CST SUN JAN 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HICKMAN...HUMPHREYS AND
PERRY COUNTIES...
AT 843 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF PARSONS...OR 15 MILES
NORTHWEST OF LINDEN...MOVING NORTHEAST AT 50 MPH.
BRIEF WIND GUSTS OF 45 TO 50 MPH ARE POSSIBLE WITH THIS STORM...WHICH
WILL BE STRONG ENOUGH TO DOWN SHALLOW ROOTED TREES. IN FACT...RECENT
RAINS...WHICH HAVE SATURATED THE GROUNDS...WILL MAKE SOME TREES MORE
VULNERABLE TO BEING UPROOTED.
LAT...LON 3624 8789 3624 8785 3602 8755 3599 8753
3599 8750 3558 8802 3565 8804 3569 8802
3572 8804 3576 8799 3581 8798 3581 8802
3584 8804 3584 8807 3588 8808
19The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 5:14 AM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 4 more | 6 hr |
| Jan 13, 8:50 AM CST | Flash Flood Warning | OHX | Benton, Cheatham, Davidson, Dickson, Houston, Humphreys and 3 more | 6 hr |
| Jan 13, 8:52 AM CST | Special Weather Statement | OHX | Humphreys | 38 min |
| Jan 13, 9:51 AM CST | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 24 min |
| Jan 13, 10:07 AM CST | Special Weather Statement | OHX | Cheatham, Dickson, Robertson | 53 min |
| Jan 13, 10:14 AM CST | Severe Thunderstorm Warning | OHX | Hickman | 31 min |
| Jan 13, 10:45 AM CST | Special Weather Statement | OHX | Cheatham, Davidson, Hickman, Robertson, Williamson | 60 min |
| Jan 13, 10:50 AM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Humphreys, Perry and 1 more | 4 hr |
| Jan 13, 10:55 AM CST | Flash Flood Warning | OHX | Davidson, Robertson, Rutherford, Sumner, Williamson, Wilson | 4 hr |
| Jan 13, 11:26 AM CST | Special Weather Statement | OHX | Davidson, Sumner | 49 min |
| Jan 13, 12:23 PM CST | Special Weather Statement | OHX | Macon, Trousdale | 37 min |
| Jan 13, 12:55 PM CST | River Flood Advisory | OHX | Cheatham | 36 hr |
| Jan 13, 1:16 PM CST | Special Weather Statement | OHX | Davidson, Williamson | 44 min |
| Jan 13, 1:40 PM CST | Special Weather Statement | OHX | Davidson, Macon, Sumner, Trousdale | 35 min |
| Jan 13, 1:49 PM CST | River Flood Advisory | OHX | Davidson | 36 hr |
| Jan 13, 1:58 PM CST | River Flood Advisory | OHX | Perry | 36 hr |
| Jan 13, 2:02 PM CST | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 28 min |
| Jan 13, 2:22 PM CST | Special Weather Statement | OHX | Clay, Jackson, Macon, Smith, Trousdale | 38 min |
| Jan 13, 3:01 PM CST | Special Weather Statement | OHX | Bedford, Davidson, Giles, Lawrence, Marshall, Maury and 3 more | 44 min |
| Jan 13, 3:06 PM CST | Tornado Warning | OHX | Maury | 24 min |
| Jan 13, 3:18 PM CST | River Flood Advisory | OHX | Montgomery | 48 hr |
| Jan 13, 3:21 PM CST | Tornado Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 24 min |
| Jan 13, 3:38 PM CST | Areal Flood Warning | OHX | Benton, Cheatham, Davidson, Dickson, Hickman, Houston and 7 more | 6 hr |
| Jan 13, 3:42 PM CST | Tornado Warning | OHX | Rutherford, Wilson | 33 min |
| Jan 13, 3:43 PM CST | Areal Flood Warning | OHX | Benton, Cheatham, Davidson, Dickson, Houston, Montgomery and 3 more | 6 hr |
| Jan 13, 3:44 PM CST | Special Weather Statement | OHX | Bedford, Cannon, Giles, Marshall, Rutherford, Wilson | 46 min |
| Jan 13, 4:01 PM CST | River Flood Advisory | OHX | Davidson | 36 hr |
| Jan 13, 4:07 PM CST | Areal Flood Warning | OHX | Cannon, Clay, Jackson, Macon, Rutherford, Smith and 4 more | 3 hr |
| Jan 13, 4:39 PM CST | Special Weather Statement | OHX | Cannon, Clay, Coffee, DeKalb, Grundy, Jackson and 7 more | 51 min |
| Jan 13, 4:40 PM CST | Special Weather Statement | OHX | Cannon, Clay, Coffee, DeKalb, Grundy, Jackson and 7 more | 50 min |
| Jan 13, 5:26 PM CST | Tornado Warning | OHX | Grundy | 34 min |
| Jan 13, 5:27 PM CST | River Flood Warning | OHX | Cheatham | 14 hr |
| Jan 13, 5:30 PM CST | Special Weather Statement | OHX | Cumberland, Fentress, Grundy, Overton, Pickett, Putnam and 3 more | 45 min |
| Jan 13, 5:38 PM CST | River Flood Advisory | OHX | Hickman | 6 days |
| Jan 13, 5:51 PM CST | Areal Flood Advisory | OHX | Cumberland, Fentress, Grundy, Hickman, Overton, Putnam and 5 more | 177 days |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.